MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SILTEX CONTOUR PROFILE HIGH; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SILTEX CONTOUR PROFILE HIGH; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Catalog Number 3542714
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation on (b)(6) 2018.The analysis has begun, but is not complete at this time.When the investigation and analysis have been completed, a supplemental report will be submitted.A device history record review is in progress.Once completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old female patient underwent primary breast reconstruction with a mentor siltex contour profile high 550cc saline prosthesis.Deflation on the right breast prosthesis was diagnosed post procedure via self-examination.As a result the patient underwent unilateral removal and replacement with a mentor memoryshape breast implant 570cc gel prosthesis on (b)(6) 2018.
 
Additional Manufacturer Narrative
The device history record (dhr) was reviewed on (b)(6) 2018, and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.(b)(4).
 
Additional Manufacturer Narrative
Device evaluation summary: it was reported that a (b)(6) female patient underwent primary breast reconstruction with a mentor siltex contour profile high 550cc saline prosthesis.Deflation on the right breast prosthesis was diagnosed post procedure via self-examination.As a result the patient underwent unilateral removal and replacement with a mentor memoryshape breast implant 570cc gel prosthesis on (b)(6) 2018.The device was received at mentor without fluid.Brown material was observed within the device and white on the shell surface.During evaluation two rents were observed on the posterior aspect, measuring approximately rent a 0.5 cm and rent b 0.4 cm.Parallel lines of shell wear were also observed on the anterior aspect, suggesting in-vivo folding or creasing of the device.Leak testing of the device, in accordance with mentor procedures, revealed no other leakage sites.Microscopic examination of the edges of the rents gave no indications as to cause.Complaint was confirmed.Mentor performs 100% inspection and testing of all devices prior to release, the product evaluation team performed concluded that the rent and crease occurred sometime subsequent to the removal of the device from its protective packaging.At this time is not possible to determine the origin of the brown and white material observed.The device history record (dhr) of lot number 5926760 was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.The complaint was confirmed since a rupture was found on the device.However, at this point it is not possible to determine the root cause of such damage.All the implants are 100% inspected before leaving the facility.Breast implants are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR SILTEX CONTOUR PROFILE HIGH
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key7355660
Report Number1645337-2018-01580
Device Sequence Number11197664
Product Code FWM
UDI-Device Identifier00081317001935
UDI-Public00081317001935
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2013
Device Catalogue Number3542714
Device Lot Number5926760
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2018
Initial Date Received by Manufacturer 02/21/2018
Supplement Date Received by Manufacturer02/21/2018
02/21/2018
Initial Report FDA Received Date03/20/2018
Supplement Report FDA Received Date04/17/2018
06/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR